August 8th, 2016: Understanding and Remembrance Day for Severe Myalgic Encephalomyelitis
Jody Smith joins with other ME voices in honor of Understanding and Remembrance Day for Severe Myalgic Encephalomyelitis.
Discuss the article on the Forums.

how to come off methylation without getting potassium problems?

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by snowathlete, Jun 3, 2012.

  1. snowathlete

    snowathlete Not an ol' sleazebag

    Messages:
    3,115
    Likes:
    12,396
    UK
    Hi all,

    Ive been on methylation for just over 6 months and although promising at first, it seems to have stalled for some reason. I may try and sort this out at some point, but im tired and feel i need a break from it.

    I started cuting back on my supps over the last week, and about four days cut everything out except the potassium which i continued taking until yesterday. I tentatively stopped the potassium as well yesterday, and was doing fine until about 10pm. I then started to get an ache in my left lower shoulder, which i thought at first was a muscle strain. By midnight when i went to bed it was getting alot worse. So much so that i couldnt sleep and then figured out, what it really was.

    So i got up and took just over a gram of potassium, and in two hours it was much better, even to sleep.

    It wasnt as bad as last time (when i ended up in hospital), there were no tingling or numbness, it didnt come on as quickly, and the pain was managable, but it was still pretty bad before i took the potassium.

    Definately the same thing.

    My guess is that because im not taking any of the other stuff anymore - B12, metafolate, etc - it wasnt as bad, but i still have enough of that stuff in my systom to require more potassiumm than a normal person. So, will i be ok if i just keep taking potassium for another week or so?
     
  2. place

    place Be Strong!

    Messages:
    299
    Likes:
    71
    US
    Why do you feel you need a break from the protocol?

    I personally think that we need potassium on or off the protocol.
    5 years ago, I noticed that i felt great when I drank Dasani water. So much that it is the only thing I drink. I did not get the same feeling I did when drinking other bottled water.

    I noticed in Dasani, the put in Magnisium and potassium. I thought it was the mag, so I tied supplementing with Mag, but it wasn't the same. Now 5 years later I believe it is the potassium.

    Could you get off all the other supplements but potassium?
     
  3. adreno

    adreno Homo neanderthalensis

    Messages:
    4,550
    Likes:
    8,285
    The North
    You can continue taking potassium the rest of your life, it will not cause any problems at reasonable doses.
     
  4. Freddd

    Freddd Senior Member

    Messages:
    4,924
    Likes:
    1,433
    Salt Lake City
    If I recall you were not taking the Jarrow or ET mb12. That could have nbeen the cause of the stalling. However, as long as the potassium need remained high that is evidence that healing was continuing, just not terribly noticably. The most noticable stuff heals quickly. The potassium need appears to diminish all by itself when healing actually stops.


    DISCLAIMER

    I am a self taught systems analyst and consultant. I am not credentialed, certified or licensed to do anything besides drive a car. I have been disabled by the disease processes being discussed and affecting neurology in a multitude of ways for 10 years and impaired in a variety of ways and levels for 54 years before that. Everything I say is my opinion, synthesis, understanding or otherwise of my own creation except direct attributed quotes. Approximate paraphrases are also my interpretation of what I have read. All of this is at best my data analysis, understanding, synthesis and hypotheses and not to be construed as medical advice. I am not responsible for anything you do with any information provided in any way. Anything you do is your own responsibility and at your own risk. There are no published peer reviewed studies backing up my opinions or statements, except the incidental ones quoted or implicit in my synthesis or understanding, and then only in so far any reading of such papers may confer. Your interpretations, actions and variations of what I say are strictly at your own risk.
     
  5. drex13

    drex13 Senior Member

    Messages:
    186
    Likes:
    15
    Columbus, Ohio
    From the starts and stops, I have had while on the various methylation protocols, I have found that the need for supplemental potassium continues for about a month or so after stopping any b-12 supplements. I can gauge this by knotting and or pain in my calf muscles, and by muscle twitching in various areas.
     
  6. Freddd

    Freddd Senior Member

    Messages:
    4,924
    Likes:
    1,433
    Salt Lake City
    Hi Drex,

    and by muscle twitching in various areas

    So, you had fasiculations from low potassium? Very interesting.
     
  7. drex13

    drex13 Senior Member

    Messages:
    186
    Likes:
    15
    Columbus, Ohio
    I had to look up the definition for fasiculation. But, yes I think I can chalk that up to low potassium.
     

See more popular forum discussions.

Share This Page